has anyone had really bad panic attacks being hypothyroid.. and did it get fixed with the right dose of medication? someone told me she went to and expert for thyroids and she said something about her t3 being blocked and thats all she is on now... anyone ever heard of that??
Wikipedia lists "panic attacks" under possible symptoms of hypothyroidism. I don't have them, but I do know another hypothyroid person who does. She has also had a lot of depression and mood instability.
There was that medical study that concluded that T3 supplementation in addition to standard T4 treatment helped improve mood and mental functioning in hypothyroid patients. Later studies tried to repeat the findings and found no improvement. Hmm...it's definitely worth a try though. Just make sure you're getting regular TSH tests to make sure you aren't suffering anxiety from too much thyroid hormone.
i have the same problem ever since my TSH and thyroid antibodies have been elevated i've had severe paranoia, depression along with severe bouts of lethargy, nausea burning on the right side of my body feeling faint and blurred vision and almost complete inability to drive at night because the lights make me dizzy and nauseous along with it
I had panic attacks about 20 years ago when I worked with all women who smoked some of them chained smoked and I put it down to secondary smoke my thyroid was perfect at the time but also my job was so stressful our boss used to come in every morning and say there were too many women working and as such that was unproductive hours (worked for a construction company where 99% were men) and that one of us would have to go and he would stand there looking at us as if he was trying to decide which one of us to sack. In the end I saved him the trouble and resigned and then my panic attacks stopped and haven't had them since.
Yes, this happened to me. Few months back, I was overmedicated. I needed to take a week off the Sythroid and start again at a lower dose. Within just a couple weeks on this lower dose, I felt hypothyroid again. I started having panic attacks that were soo much worse at nighttime. I actually became very fearful of going to bed. I would wake from horrible dreams sweating and shaking. My heart beating very fast and hard. During the day, I would have this pressure feeling in my chest and be on edge constantly. It once got so bad that I felt like I couldn't breathe sometimes. Once while driving, I had to pull over because I became very dizzy and lightheaded. My entire body was tingling and I felt the world (and the road!) were surreal. As I moved up with my medication, the panic attacks and anxiety I was going through went away completely. I hope you can get yours under control. As far as T3, I know some people do better adding it to their T4, however it may be that the dose you are on is not the correct one. I strongly believe hypothyroidim causes anxiety and panic attacks. It's a very scary symptom and my heart goes out to those who suffer from this. I also strongly believe in finding a compassionate, knowledgeable endocrinologist who goes further with treatment than by reading normal values for thyroid. We are not all the same, so what is normal for one person, is not normal for the next. A good doctor understands this, and will "fine tune" thryoid medication until the person is feeling normal again all while keeping the TSH levels in the normal range. Some people do fine in the middle of this range and some do fine on the higher end, or the lower end.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.